Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 2, NWS Cleveland, OH

January 5, 2020

NWS Cleveland, OH issued this small craft advisory at Jan 5, 2020, 3:26 PM EST. It took effect at Jan 5, 2020, 10:00 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2020, 3:26 PM EST (20:26 UTC)
In effect from
Jan 5, 2020, 10:00 PM EST
Expired
Jan 7, 2020, 3:21 AM EST
In force
29 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

177 
WHUS71 KCLE 052026
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
326 PM EST Sun Jan 5 2020

LEZ145>149-060430-
/O.CAN.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/
/O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
326 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST TUESDAY...

* WHAT...Southwest winds to 30 knots with gusts up to 40 knots 
  and waves 6 to 9 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 10 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144-060430-
/O.CAN.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/
/O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
326 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST MONDAY...

* WHAT...West winds to 30 knots with gusts up to 45 knots and
  waves 4 to 6 feet expected.

* WHERE...Lake Erie nearshore waters from The Islands to 
  Vermilion OH.

* WHEN...From 10 PM this evening to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142-143-060430-
/O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
326 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST MONDAY...

* WHAT...West winds to 30 knots with gusts up to 45 knots and
  waves 4 to 6 feet expected.

* WHERE...Lake Erie nearshore waters from Maumee Bay to Reno 
  Beach OH and Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...From 10 PM this evening to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
6 follow-up statements
428 
WHUS71 KCLE 060253
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
953 PM EST Sun Jan 5 2020

LEZ145>149-061100-
/O.CON.KCLE.SC.Y.0002.200106T0300Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
953 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...Southwest winds to 30 knots with gusts up to 40 knots 
  and waves 6 to 9 feet expected.

* WHERE...Lake Erie nearshore waters from The Islands OH to Ripley
  NY.

* WHEN...From 10 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-061100-
/O.CON.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
953 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
MONDAY...

* WHAT...West winds to 30 knots with gusts up to 45 knots and 
  waves 4 to 6 feet expected.

* WHERE...Lake Erie nearshore waters from Maumee Bay to The 
  Islands OH.

* WHEN...From 10 PM this evening to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
937 
WHUS71 KCLE 060950
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
450 AM EST Mon Jan 6 2020

LEZ145>149-061800-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
450 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 45 
  knots and waves 6 to 9 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-061800-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
450 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 40 knots and
  waves up to 4 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
202 
WHUS71 KCLE 061631
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1131 AM EST Mon Jan 6 2020

LEZ145>149-070045-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1131 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 45 
  knots and waves 6 to 9 feet.

* WHERE...Lake Erie nearshore waters from The Islands OH to Ripley
  NY.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-070045-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
1131 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 40 knots and 
  waves up to 4 feet.

* WHERE...Lake Erie nearshore waters from Maumee Bay to The 
  Islands OH.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
662 
WHUS71 KCLE 062029
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
329 PM EST Mon Jan 6 2020

LEZ145>149-070430-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
329 PM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 4 to 7 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-070300-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
329 PM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet.

* WHERE...Portions of central and western Lake Erie.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
610 
WHUS71 KCLE 070311
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1011 PM EST Mon Jan 6 2020

LEZ142>144-070415-
/O.EXP.KCLE.SC.Y.0002.000000T0000Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
1011 PM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Southwest winds will decrease to 10 to 15 knots overnight with
waves of 2 feet or less. 

$$

LEZ145>149-071115-
/O.CON.KCLE.SC.Y.0002.000000T0000Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1011 PM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 4 to 7 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
856 
WHUS71 KCLE 070821
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
321 AM EST Tue Jan 7 2020

LEZ145>149-071630-
/O.CAN.KCLE.SC.Y.0002.000000T0000Z-200107T1500Z/
/O.NEW.KCLE.SC.Y.0003.200107T2200Z-200109T0900Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
321 AM EST Tue Jan 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 15 to 25 knots with gusts up to 35 knots and 
  waves 6 to 9 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 5 PM this afternoon to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The Small Craft Advisory currently in
  effect has been cancelled due to winds and waves decreasing to
  below criteria. There will be a lull in winds and waves until a
  surface trough moves east across the lake this
  afternoon/evening, which is when strong westerly winds pick back
  up over Lake Erie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142-143-071630-
/O.NEW.KCLE.SC.Y.0003.200107T2200Z-200108T1800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
321 AM EST Tue Jan 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 PM EST WEDNESDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 35 knots and 
  waves 2 to 4 feet expected.

* WHERE...Lake Erie nearshore waters from Maumee Bay to Reno 
  Beach OH and Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...From 5 PM this afternoon to 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144-071630-
/O.NEW.KCLE.SC.Y.0003.200107T2200Z-200109T0900Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
321 AM EST Tue Jan 7 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 35 knots and 
  waves 3 to 6 feet expected.

* WHERE...Lake Erie nearshore waters from The Islands to 
  Vermilion OH.

* WHEN...From 5 PM this afternoon to 4 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 1:21 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 5, 1:21 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
121 PM EST Sun Jan 5 2020

.SYNOPSIS...
A quick clipper moving across the Great Lakes to Ontario this
evening will take a cold front east across the area tonight.
Weak high pressure will build over the Ohio Valley briefly on
Monday before a weak low pressure system moves northeast across
the Ohio Valley on Tuesday. A trough will linger across the
eastern Great Lakes through Wednesday until high pressure shifts
east across the lakes Wednesday night.

&&

.NEAR TERM /THROUGH MONDAY/...
Temperatures have nudged little so far with the extensive cloud
cover despite the wind shift to the southwest. Low cloud
clearing is taking place across western OH and this will help
boost temperatures toward highs expected today in the upper 30s.
Elsewhere will top out in the lower/mid 30s and hold that way
through the evening with winds increasing toward evening.
Breeziest time period will be tonight and early Monday morning
with gusts around 35 MPH.

This sharp, well defined clipper will essentially just brush the
local area this evening/tonight. The steadier/isentropic lift
snow will still take place across the lake/northeast OH/northwest
PA and into NY as early as late this afternoon. Will monitor
trends to make sure we do not need to bring light snow further
across northern OH and sooner. Elsewhere more scattered snow
showers will work east with the cold front tonight. Surface
temperatures will be marginal once again especially across OH
and with the exception of the higher terrain. Will carry a mix
through much of the evening with a transition to all snow after
midnight. Outside of the snowbelt a quick coating of snow is
possible with the passing snow showers. Across the higher
terrain of OH we may be able to squeeze out a inch (two at
most). Across northwest PA with the colder temperatures and a
longer potential duration of snow showers, accumulations will
likely be 1 to 3 inches inland with a few 4 inch reports
possible.

Will keep the quick transition between systems and for Monday
high pressure will be building across the Ohio Valley. Minor
lake effect component with westerly flow, marginal temperatures,
and a brief window will linger snow showers across NW PA through
a good portion of Monday. Light additional accumulations
possible. Highs Monday will still run slightly above normal with
mid/upper 30s expected again.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
An upper level trough will dig into the Great Lakes Region
Monday and Tuesday as an upper level ridge amplifies slightly
over the Plains states. This upper level ridge will begin to
build east across the western Great Lakes Wednesday as upper
level trough begins to retreat to the east. An Alberta Clipper
storm system will move southeast across the northern Great Lakes
Tuesday followed by a fast moving surface high pressure center.
The high is expected to be centered over the local area by
Wednesday evening. Limited moisture associated with the Clipper
will move east across the forecast area Monday. The synoptic
precipitation will transition into lake effect over the
northeast. Otherwise, the rest of the forecast area is expected
to remain dry Monday into early Monday night. Another weak low
pressure system at the surface in response to digging upper
level trough will move east across the Ohio Valley Monday night
and spread a minimal chance for precipitation across the area.
Cold air advection in the wake of the Clipper will support
mostly snow Monday night but rain/snow Tuesday. The
precipitation will then transition back to all snow Tuesday
night before transitioning into lake effect snow in the
northeast for late Tuesday night into Wednesday. Strongest cold
air advection will take place Wednesday as a cold front slips
southeast across the area Wednesday morning ahead of the high
pressure.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
An upper level ridge will build quickly east across the Great Lakes
region by Thursday night.  The ridge will amplify as a result of
another fairly large upper level trough digging into the central
United States by Thursday.  This trough axis will cause cyclogenesis
to occur over the Oklahoma Panhandle Thursday also in response to a
shot of energy rounding the base of the trough.  The surface low
will intensify rapidly and move northeast into the western Great
Lakes by Friday morning.  The surface low will push a warm front
north across the area placing the forecast area into the warm sector
Friday.  Low level jet pushes winds to 50 knots above the surface
and surface forecast winds may need to be adjusted upward if this
trend continues. Cold front is progged to move east across the area
Friday evening and then become nearly stationary across southern
Ohio Saturday. The low pressure system will bring a threat for
showers to the local area and due to the warm air advection, can't
rule out the possibility for some thunder Friday ahead of the cold
front. Guidance temperatures are flirting with the 60 degree mark
once again by Friday for highs. Cold air advection not all that
impressive Saturday behind the front as the front stalls to the
south.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Widespread MVFR continues across all but TOL/FDY terminals for
mid afternoon. The clearing of the MVFR ceilings will make more
eastward progress through late afternoon but have halted that
progress before it reaches YNG/ERI. MVFR with areas of IFR will
return for tonight. A quick moving clipper will bring light
precipitation to the region early this evening and tonight with
light lake effect for the far east snowbelt into Monday morning.
By midday Monday high pressure will be building in from the
west. This will place changeable conditions across the
terminals tonight with gusty winds surrounding the passage of
this system.

More widespread light/MVFR to IFR snow will be likely for ERI
and at times CLE/YNG as this elongated clipper makes its way
across the Lakes and to Ontario. A period of IFR ceilings
expected across northeast OH/nw PA for much of tonight.
Scattered snow showers with brief IFR conditions possible at the
remaining terminals primarily surrounding the cold frontal
passage. Snow may mix with rain initially but will be re-
evaluating that as today's highs have been underwhelming.
Ceilings begin to improve from the west Monday morning.

Winds will begin to gust late this afternoon from the south-
southwest and then shift to the west behind the front. Gusts are
expected to be between 25 and 30 knots with CLE, and more likely
ERI, to top 30 knots. Winds begin to subside midday Monday.

.OUTLOOK...Non-VFR possible Tuesday night into Wednesday
morning. Widespread non-VFR likely Thursday night through
Friday.

&&

.MARINE...
Small craft advisory will remain in effect tonight as winds continue
to increase this evening.  Small craft advisory threat will continue
through Sunday afternoon and then diminish for a short period.
Expecting winds to increase fairly quickly again Sunday afternoon
from the west and will likely need another small craft advisory at
that time.  Advisory will likely last into Tuesday as winds become
southerly and diminish. An Alberta Clipper storm system will move
east across the northern Great Lakes Tuesday into Tuesday night and
cause winds to increase once again on the lake resulting in possibly
another small craft advisory through Wednesday morning.  High
pressure will build east over the lake Wednesday afternoon and winds
will diminish. A warm front will lift north across the lake Thursday
and winds will once again increase from the south-southwest.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for
LEZ144>149.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman/Saunders
SHORT TERM...MM
LONG TERM...MM
AVIATION...Oudeman
MARINE...MM
Hazardous weather outlook, Jan 5, 3:07 AM EST, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
307 AM EST Sun Jan 5 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060815-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
307 AM EST Sun Jan 5 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-060815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
307 AM EST Sun Jan 5 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 5, 1:24 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
124 PM EST SUN JAN 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 SW WELLINGTON         41.11N  82.30W
01/05/2020  M2.0 INCH        LORAIN             OH   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2000011

MAINES

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.